MAUDE Adverse Event Report: NALU MEDICAL, INC NALU NEUROSTIMULATION SYSTEM; PERIPHERAL NERVE STIMULATOR

NALU MEDICAL, INC NALU NEUROSTIMULATION SYSTEM; PERIPHERAL NERVE STIMULATOR
Model Number 71020
Medical Device Problem Code Intermittent Communication Failure (4038)
Health Effect - Clinical Code Inadequate Pain Relief (2388)
Date of Event 05/05/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was initially suspected that swelling at the implant site was contributing to the connectivity issues.It was also thought that possibly the patient required some additional training and time to learn how to use the external devices.Ultimately the ipg was confirmed to have been the source of the connectivity issues.The information provided by the patient is unclear in determining if the connectivity issues had resolved and then reappeared later, or if the connectivity issues had been ongoing the entire time the system has been implanted.The information available is insufficient to determine if the ipg was placed beyond the recommended depth initially or if it migrated after the implant.It was also noted that there may have been persistent procedural swelling at the implant site, which may have affected the ipg stability as well.
 
Event or Problem Description
The patient was implanted with a nalu peripheral nerve stimulator system on (b)(6) 2024 targeting the coccygeal nerve.Approximately 7 weeks after the implant procedure, on 08/29/2024, the patient reported that one of the external therapy discs would not connect to the implantable pulse generator (ipg).Field troubleshooting found that the disc was functioning well and suspicion at that point was ipg positioning.After allowing additional time for the implant site swelling to reduce and educating the patient on therapy disc placement, the connectivity issues appeared to have been resolved.In (b)(6) 2025 the patient asserted that no further intervention would be required.The patient used the syserm for more than a year before again reporting in (b)(6) 2026 to the medical provider that the connectivity challenges were persisting and the patient wanted to pursue ipg revision.On (b)(6) 2026 the existing ipg was removed from the original pocket location at the lower back area and relocated to the abdominal area to allow easier access for external device placement.A lead extension was added to accomodate the new position of the ipg.Imaging performed after relocation confirmed the ipg was in an appropriate position and testing confirmed the system was functioning as expected.

Brand Name
NALU NEUROSTIMULATION SYSTEM
Common Device Name
PERIPHERAL NERVE STIMULATOR
Manufacturer (Section D)
NALU MEDICAL, INC
2320 faraday ave
suite 100
carlsbad CA 92008
Manufacturer (Section G)
NALU MEDICAL, INC
2320 faraday ave
suite 100
carlsbad CA 92008 7241
Manufacturer Contact
chelsea gutierrez
2320 faraday ave
suite 100
carlsbad, CA 92008-7241
7144010608
MDR Report Key25356549
Report Number3015425075-2026-00055
Device Sequence Number10653367
Product Code GZF
UDI-Device Identifier00812537036182
UDI-Public(01)00812537036182(11)240123(17)270123
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K183579
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/01/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model Number71020
Device Catalogue Number71020
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/04/2026
Initial Report FDA Received Date06/01/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/23/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown